Thursday, April 7, 2011

Facial Swelling...Why?

So numerous times over the last year, I have found myself to have a swollen face.

Now, I had chronic urticaria and angiodema for a long time, and it affected the entirety of my body.  Within the last few years though, the only time any swelling shows is on my face, and it isn't raised and bumped like swelling of the past.  The cheeks are the most swollen areas and feel like a bad sunburn.  It doesn't react to Benadryl, that's for sure!  It lasted about 18 hours.


A few days later, I brought my doctor a picture of my rash taken later in the day when it had gotten more pronounced.

He said it looked like the malar rash, and to try to get in to his hospital on a day it is there so he can arrange a skin biopsy.  He also was going to run another ANA, but I'm sure he won't find anything.  It will be some random thing my body concocts for fun.

The endocrinologist also posed the idea of shutting off my ovaries entirely in favor of hormone replacements for the next forever...

Taking my time to think that one over.  These are the joys of spending more time with the healthcare system than with friends and family.

xoxo,
Annie

6 comments:

Mo said...

Oh Annie...does that rash hurt? I hope they get to the bottom of it. It's always something isn't it?
mo

ISRAEL CARRASCO said...

At least you appear jovial

crabbyone said...

Wow, that looks like my face, but they say it's not the malar rash it's rocesa. What ever! I really distorts my face horribly... bumpy all over some days. I hate it!

Toni said...

Annie - I hope the rash is as uncomfortable as it looks. It was smart of you to take a picture when it was bad so the doctor could see it. I hope hope hope that you can get some relief soon. Love to you. Toni

dominique said...

Annie - That looks like it would hurt.

Maybe I'm way off base here, but is it possible it is a reaction to a medication you are on? I recently read that some of the new medications have a time delay in adverse reactions. Just a thought.

I agree with Mo and Toni. I hope they get this sorted out for you.

Jessica said...

I agree, it looks like a malar rash. I get a similar rash occasionally...my ANA has been negative...with a positive rheumatoid factor.

As an ob/gyn nurse...I do not recommend hormone replacement therapy! Keep the ovaries working for now...unless of course there is a life threatening problem.